Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 16, 2018, 5:23 PM CDT for Camden County, Dallas County, Miller County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2018, 5:23 PM CDT (22:23 UTC)
- Expired
- Mar 16, 2018, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Miller County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WUUS53 KSGF 162223
SVRSGF
MOC029-059-131-162315-
/O.NEW.KSGF.SV.W.0010.180316T2223Z-180316T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
523 PM CDT FRI MAR 16 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Dallas County in southwestern Missouri...
Southern Miller County in central Missouri...
Central Camden County in central Missouri...
* Until 615 PM CDT
* At 523 PM CDT, a severe thunderstorm was located near Macks Creek,
or 16 miles southwest of Camdenton, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Osage Beach...
Camdenton... Lake Ozark...
Iberia... Macks Creek...
Linn Creek... Brumley...
Ulman... Green Bay Terrace...
Tunas... Freedom...
Kaiser... Old Linn Creek...
Branch... Montreal...
Roach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9221 3802 9236 3802 9240 3800 9241
3789 9278 3789 9285 3787 9286 3782 9302
3790 9308 3790 9307 3795 9307 3825 9253
TIME...MOT...LOC 2223Z 248DEG 49KT 3789 9301
HAIL...1.00IN
WIND...60MPH
$$
RaberdingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:49 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 16, 2:49 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
249 PM CDT Fri Mar 16 2018
.SHORT TERM...(This afternoon into Saturday)
Issued at 248 PM CDT Fri Mar 16 2018
Interesting surface weather pattern at 19z included a stationary
front that extended from a low near Salinas, KS through Fort
Scott to a bit north of West Plains...a dry line that extended
more or less southward from the low and a cold front lagging
behind into the Texas Panhandle.
This pattern has lead to two rather diverse short term concerns
into this evening...rapid spread of grass fires over the west and
the potential for strong to severe thunderstorms over parts of
central and south central Missouri.
There is a Red Flag Warning in effect for southeast Kansas into
far western Missouri until 7 PM. 20 to 30 mph winds with gust to
40 mph will be noted in this area...with south winds shifting
westerly as first the dry line and eventually the cold front
moves through the region. Humidities will fall into the 20-30%
range with the passage of the dry line.
At the other end of the meteorological spectrum...there is a
conditional risk for isolated strong to severe storms along the
surface boundary during the late afternoon due to the existence
of good low level wind shear and a northwest to southeast ribbon
of ML CAPES of 750-1000 J/KG...however the 19z special upper air
observation from KSGF yielded the existence of a cap which has
minimized updrafts to this point. This narrow area of CAPE will
translate eastward with isolated to scattered convection to
develop from Truman Lake southward into the Stockton Lake region
through 21z and then spread eastward along and north of the
surface boundary into the early evening. Best chance for any
severe storms will be from 3:30 to 7 PM.
For those desiring rainfall...precipitation will be limited to less
than 0.25 inch in the areas that witness rainfall.
Saturday will then be dry but 10 to 15 degrees cooler on the back
side of the cold front which will reach the AR/LA border before
stalling out.
.LONG TERM...(Sunday through Friday)
Issued at 248 PM CDT Fri Mar 16 2018
The frontal boundary will return northward on Sunday setting up a
bit of deja vu as warm advection over the front leads to pockets
of light rain Sunday night. Limited instability will once again
lead to uncertainty on thunderstorm development and strength on
Monday as another negatively tilted upper low crosses the Central
Plains. Rain chances..and maybe even a bit of snow over Central
Missouri...will then continue into Tuesday as several weak
short wave descend off the western ridge.
Otherwise look for seasonably cool temperatures in the 50s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1206 PM CDT Fri Mar 16 2018
MVFR ceilings early on in the TAF possible before scattering out
this afternoon. An isolated storm is possible at SGF by mid
afternoon however confidence is still low on the coverage so went
VCTS for now. Winds will remain gusty out of the southeast before
turning more southwesterly then westerly tonight.
&&
.FIRE WEATHER...
Issued at 248 PM CDT Fri Mar 16 2018
Complex surface weather pattern to lead to potentially dangerous spread
and shifting of grass fires over southeast Kansas into western Missouri
into this evening. Winds will vary greatly due to the presence of
the surface boundaries mentioned above.
Of greatest concern will be over southeast Kansas into far western Missouri
where winds will gust to near 40 mph and dew points fall on the back
side of the dry line resulting in relative humidities dropping to around
25 percent before temperatures begin to fall this evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 7 PM CDT this evening for MOZ066-077-088-
093-101.
KS...Red Flag Warning until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Burchfield
FIRE WEATHER...GriffinHazardous weather outlook, Mar 16, 12:34 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1234 PM CDT Fri Mar 16 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1234 PM CDT Fri Mar 16 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. Significant fire weather risk. DISCUSSION... Isolated to widely scattered thunderstorms will develop this afternoon along a dry line and stationary front across the area. There is a marginal risk for severe thunderstorms this afternoon into early evening. The timeframe for any strong to severe storms would be between 2pm and 7pm. Thunderstorms look to first develop just to the northwest of Springfield and then move east with additional isolated storms developing across south central Missouri by early evening. Thunderstorms will remain isolated to scattered in nature therefore not all locations will see storms. The primary storm threats will be isolated severe hail up to quarter size along with isolated damaging wind gusts up to 60 mph. Given the strong shear dynamics, an isolated tornado threat can't be ruled out. The potential is very low but not zero. Significant fire weather behavior will develop this afternoon over southeast Kansas and far western Missouri as dry air moves into the area behind a dry line with gusty southwest winds. A Red Flag Warning is in effect along and west of I-49 for this afternoon. Southwest to west winds of 20 to 30 mph is expected with gusts up to 40 mph possible over southeast Kansas into western Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorm chances will return from late Sunday into Monday. Similar to today the potential for strong to thunderstorms will be dependent on the amount of instability. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for locations along and east of a Stockton to Springfield to Gainesville line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Special weather statement, Mar 16, 4:06 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
406 PM CDT FRI MAR 16 2018
MOZ068-079-162130-
Polk MO-Hickory MO-
406 PM CDT FRI MAR 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HICKORY AND
NORTHWESTERN POLK COUNTIES UNTIL 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Play, or 9 miles northwest of Bolivar, moving northeast at 40
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Pittsburg... Humansville...
Flemington... Dunnegan...
Elkton...
LAT...LON 3786 9319 3764 9355 3771 9362 3774 9361
3774 9363 3791 9344
TIME...MOT...LOC 2105Z 231DEG 37KT 3770 9355
RaberdingSpecial weather statement, Mar 16, 4:37 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
437 PM CDT FRI MAR 16 2018
MOZ055-068-162215-
Benton MO-Hickory MO-
437 PM CDT FRI MAR 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY AND
SOUTHEASTERN BENTON COUNTIES UNTIL 515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, moving northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hermitage... Wheatland...
Cross Timbers... Fristoe...
Edwards...
LAT...LON 3812 9306 3806 9306 3789 9334 3795 9342
3815 9326
TIME...MOT...LOC 2137Z 231DEG 23KT 3795 9333
RaberdingSpecial weather statement, Mar 16, 4:55 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Springfield MO 455 PM CDT FRI MAR 16 2018 MOZ056-057-069-162245- Camden MO-Miller MO-Morgan MO- 455 PM CDT FRI MAR 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MILLER... NORTHWESTERN CAMDEN AND SOUTHEASTERN MORGAN COUNTIES UNTIL 545 PM CDT... At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near Laurie, or 14 miles northwest of Camdenton, moving northeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lake of The Ozarks... Village of Four Seasons... Lake Ozark... Laurie... Sunrise Beach... Gravois Mills... Climax Springs... Bagnell... Rocky Mount... Barnumton... Lakeview... Purvis... LAT...LON 3826 9250 3805 9305 3819 9306 3839 9274 TIME...MOT...LOC 2154Z 241DEG 23KT 3818 9291 Raberding
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:39 AM CDT | Red Flag Warning | SGF | Barton, Jasper, McDonald, Newton, Vernon | 16 hr |
| Mar 16, 4:06 PM CDT | Special Weather Statement | SGF | Polk | 24 min |
| Mar 16, 4:37 PM CDT | Special Weather Statement | SGF | Hickory | 38 min |
| Mar 16, 4:55 PM CDT | Special Weather Statement | SGF | Camden | 50 min |
| Mar 16, 5:49 PM CDT | Tornado Warning | SGF | Camden, Laclede | 41 min |
| Mar 16, 6:23 PM CDT | Tornado Warning | SGF | Camden, Pulaski | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.